Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 25, 2015, 5:19 PM CDT for Hancock County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2015, 5:19 PM CDT (22:19 UTC)
- Expired
- Apr 25, 2015, 5:50 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hancock County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643
WUUS53 KLMK 252219
SVRLMK
KYC091-252250-
/O.NEW.KLMK.SV.W.0081.150425T2219Z-150425T2250Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM CDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HANCOCK COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 550 PM CDT
* AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
WHITESVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAWESVILLE...PELLVILLE...FLORAL...WEBERSTOWN...CHAMBERS...
GOERING...ARRINGTON CORNER...PATESVILLE...DUKES AND VICTORIA
CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3788 8690 3790 8691 3793 8676 3789 8673
3791 8669 3779 8668 3772 8666 3772 8678
3773 8682 3780 8683 3783 8686 3783 8690
3784 8692
TIME...MOT...LOC 2220Z 263DEG 24KT 3780 8687
HAIL...1.00IN
WIND...60MPH
$$
MJ2 follow-up statements
487
WWUS53 KLMK 252232 RRA
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT SAT APR 25 2015
KYC091-252250-
/O.CON.KLMK.SV.W.0081.000000T0000Z-150425T2250Z/
HANCOCK KY-
532 PM CDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HANCOCK COUNTY UNTIL 550 PM CDT...
AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF HAWESVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAWESVILLE...ARRINGTON CORNER...PATESVILLE...DUKES AND VICTORIA
CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3788 8690 3790 8691 3793 8676 3789 8673
3791 8669 3779 8668 3772 8666 3772 8678
3773 8682 3780 8683 3783 8686 3783 8690
3784 8692
TIME...MOT...LOC 2233Z 263DEG 24KT 3783 8677
HAIL...1.00IN
WIND...60MPH
$$
MJ735
WWUS53 KLMK 252246
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM EDT SAT APR 25 2015
KYC091-252256-
/O.EXP.KLMK.SV.W.0081.000000T0000Z-150425T2250Z/
HANCOCK KY-
546 PM CDT SAT APR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HANCOCK COUNTY WILL
EXPIRE AT 650 PM EDT/550 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
LAT...LON 3788 8690 3790 8691 3793 8676 3789 8673
3791 8669 3779 8668 3772 8666 3772 8678
3773 8682 3780 8683 3783 8686 3783 8690
3784 8692
TIME...MOT...LOC 2246Z 263DEG 24KT 3784 8666
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:13 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 25, 2:13 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 313 PM EDT Sat Apr 25 2015 .SHORT TERM (Now through Sunday Night)... Issued at 310 PM EDT Sat Apr 25 2015 ...Severe Weather Likely This Afternoon and Evening... The warm front continues to creep northward this afternoon and now lies just to the north of a Richmond, KY to Shepherdsville, KY to Tell City, IN line. South of this line clouds have scattered out and temperatures have quickly risen into the lower to mid 70s. The area will quickly become unstable as temperatures continue to rise. Along the warm front bulk shear values and storm relative helicity values continue to rise. Though the radar is relatively quiet right now, storms are expected to quickly begin to develop in the 4-5 PM EDT time range. Think there will be two different potential rounds of severe weather this afternoon and evening. The first will be along and just to the north of the warm front beginning in the 4-5 PM time frame. Any storms that form to the north of the front could potentially have large hail thanks to steep mid level lapse rates. Storms that form more along and just to the south of the front could be supercells capable of producing very large hail bigger than golf balls and possibly a few tornadoes. As the surface low associated with this system moves into central KY a second area of storms will form near the triple point and along the trailing frontal boundary. These storms look to move into south central KY around 23-00Z. A few of these storms could be supercells, but some bowing segments will be possible as well. Thus, there is more of a threat of wind damage across south central KY. As this area moves eastward through the evening it could lose some of its punch as instability will be waning at that time. However, the severe threat could persist into eastern KY. Most of the strong storms should move out of the forecast area by 02-03Z with some light showers lingering into the overnight hours. Temperatures tonight will be cooler than last night, falling into the lower 40s to lower 50s. Sunday and Sunday night will be dry. Highs will be in the 60s with lows in the lower 40s. .LONG TERM (Monday through Saturday)... Issued at 300 PM EDT Sat Apr 25 2015 Benign weather pattern is expected for much of the extended forecast period. Overall flow aloft will be somewhat blocky and amplified with troughs over the northeastern and western U.S. and ridging in the central U.S. However, a mid-level low will meander east over the southern Plains to the south of the ridge. Models suggest this system will move east into the Gulf Coast states by mid next week, when GFS and ECMWF begin to differ in phasing potential with a shortwave digging southeastward in the northern stream. GFS keeps the systems separate while ECMWF tries to phase things leading to a chance of showers over eastern parts of south-central KY. At this time, favor a GFS non-phased solution, but will keep a chance of showers over our far southeast counties in central KY mid week. Otherwise, looks like dry weather should prevail through the period. Early next week, temperatures will be below normal with highs in the lower to mid 60s Monday and Tuesday afternoons, and mid-upper 60s Wednesday. Expect lows in the upper 30s to mid 40s Tuesday morning and in the 40s Wednesday and Thursday mornings. For late next week into next weekend, the ridge aloft should slide east resulting in continued dry weather and a moderating trend, with afternoon highs in at least the lower 70s Friday and throughout the 70s on Saturday. && .AVIATION (18Z TAF Update)... Updated at 107 PM EDT Sat Apr 25 2015 Ceilings lowered to IFR at SDF and LEX this morning as they remain north of the warm front. This front should stay to the south of both these terminals. Therefore do not see much improvement in ceilings, except for perhaps a few hours late this afternoon when storms are expected to develop. These storms will be hit and miss, but any that do develop could produce hail. The storms will weaken after sunset with some showers lingering into the overnight hours in the wake of a low pressure system crossing the area. IFR ceilings are expected to persist through much of the night, beginning to lift around dawn. Winds will shift to northerly to northeasterly as the low moves through. BWG is south of the warm front. Ceilings through the afternoon will likely bounce back and forth between MVFR and VFR as clouds scatter out from time to time. Strong to possibly severe storms will develop late this afternoon in the vicinity of BWG. These will move out by mid to late evening as a cold front moves through. IFR ceilings are expected to develop in the wake of the front and persist into the morning hours tomorrow. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........EER Long Term.........TWF Aviation..........EER
Hazardous weather outlook, Apr 25, 2:33 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 333 PM EDT SAT APR 25 2015 INZ077>079-091-092-KYZ031>037-041>043-049-261945- WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-CLARK KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... NEW ALBANY...JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...LEXINGTON... PARIS...CARLISLE...WINCHESTER 333 PM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-083-084-089-090-KYZ023>030-038>040-045>048-053>057-061>067- 070>078-081-082-261945- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 333 PM EDT SAT APR 25 2015 /233 PM CDT SAT APR 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINFALL ASSOCIATED WITH THE THUNDERSTORMS MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/TWF
In the hours before
Special weather statement, Apr 25, 4:21 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 421 PM CDT SAT APR 25 2015 INZ089-KYZ023-024-252150- BRECKINRIDGE KY-HANCOCK KY-PERRY IN- 421 PM CDT SAT APR 25 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAWESVILLE...AND MOVING NORTHEAST AT 25 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... DODD... LAUER AND HOLT... HARDINGROVE... STEPHENSPORT AND ROME... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3805 8649 3783 8632 3777 8674 3787 8678 TIME...MOT...LOC 2121Z 245DEG 22KT 3785 8669 RJS
Special weather statement, Apr 25, 4:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 550 PM EDT SAT APR 25 2015 INZ090-KYZ024-025-028-252220- BRECKINRIDGE KY-HARDIN KY-HARRISON IN-MEADE KY- 550 PM EDT SAT APR 25 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF BRANDENBURG...AND MOVING EAST AT 40 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... BRANDENBURG... SIROCCO AND MIDWAY... BRANDENBURG STATION AND MAUCKPORT... CENTRAL... LACONIA AND NEW BOSTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3816 8600 3790 8591 3784 8643 3801 8649 TIME...MOT...LOC 2151Z 252DEG 35KT 3795 8634 RJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:21 PM CDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| Apr 25, 4:50 PM CDT | Special Weather Statement | LMK | Meade | 30 min |
| Apr 25, 5:13 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Meade | 32 min |
| Apr 25, 5:41 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 39 min |
| Apr 25, 5:44 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 46 min |
| Apr 25, 5:45 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Washington | 30 min |
| Apr 25, 5:51 PM CDT | Tornado Warning | LMK | Washington | 24 min |
| Apr 25, 6:03 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 32 min |
| Apr 25, 6:09 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 41 min |
| Apr 25, 6:10 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Mercer | 30 min |
| Apr 25, 6:13 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Washington | 27 min |
| Apr 25, 6:26 PM CDT | Tornado Warning | LMK | Nelson, Washington | 19 min |
| Apr 25, 6:30 PM CDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Apr 25, 6:33 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 32 min |
| Apr 25, 6:34 PM CDT | Tornado Warning | LMK | Boyle, Garrard | 21 min |
| Apr 25, 6:39 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Mercer | 31 min |
| Apr 25, 6:43 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Mercer, Washington | 32 min |
| Apr 25, 6:44 PM CDT | Special Weather Statement | LMK | Hardin | 46 min |
| Apr 25, 6:45 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 45 min |
| Apr 25, 6:49 PM CDT | Severe Thunderstorm Warning | LMK | Nelson | 31 min |
| Apr 25, 6:49 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 20 min |
| Apr 25, 6:52 PM CDT | Tornado Warning | LMK | Garrard, Lincoln, Madison | 28 min |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.